MAUDE Adverse Event Report: SYNTHES GMBH END-CAP F/TFNA 0; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES

SYNTHES GMBH END-CAP F/TFNA 0; ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Catalog Number 04.045.870S
Medical Device Problem Codes Device-Device Incompatibility (2919); Material Integrity Problem (2978)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 12/10/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Product complaint (b)(4).This report is being submitted pursuant to the provisions of 21 cfr, part 803 (and/or part 4, as applicable).This report may be based on information which has not been investigated or verified prior to the required reporting date.This report does not reflect a conclusion by depuy synthes, or its employees that the report constitutes an admission that the product, depuy synthes, or its employees caused or contributed to the potential event described in this report.Additional narrative: d4: udi: the expiration date is currently not available.Therefore, the full udi is currently not available.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2025, the patient underwent an orif for femoral trochanteric fracture with the end cap.A tfna operation was performed, but the end cap could not be connected to the xl40 driver, so the surgery was completed successfully with no delay with using another end cap.After the surgery, an inspection of the end cap revealed that the shape of the head inside was different from the other end caps.No further information is available.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.H11 additional narrative: added: d9 corrected: e1 (facility name) the device was received, the investigation is in progress, no conclusion could be drawn at the time of filing this report.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H11 additional narrative: added: d4 (expiry date), h4 corrected: d4 (primary udi number) h3, h4, h6: the product and a picture were returned to depuy synthes for evaluation.The depuy synthes team conducted a visual inspection of the evidence provided.Visual analysis of the photo under attachment photo_(b)(4) (b)(6), (tr202510994 and tr202510994_local letter revealed scratches at the strardrive feature.As per visual analysis of the returned sample revealed the same condition observed on the visual evidence provided, the stardrive feature of the end-cap f/tfna 0 was noted with scratches.A complete potential cause can not be determined with the evidence provided.A dimensional inspection for the end-cap f/tfna 0 was not performed due to post manufacturing damage.An interactional test was performed using a screwdriver (part number 03.037.028) and was able to connect properly, however as the mating tfna was not received, a complete interaction was not possible.Per the tfn-advanced proximal femoral nailing system (tfna) surgical technique guide the following statement: inserting the 0 mm end cap remove the connecting screw using the ball hexagonal screwdriver with spherical head while leaving the insertion handle connected to the nail.Insert the 0 mm end cap using the stardrive screwdriver through the insertion handle.A guide wire can be used to help ensure alignment while inserting the end cap.After the end cap is inserted, remove the insertion handle from the nail.The overall complaint was confirmed as the observed condition of the end-cap f/tfna 0 would contribute to the complained device issue.Based on the investigation findings, it has been determined that no corrective and/or preventative action is proposed.As part of depuy synthes quality process, all devices are manufactured, inspected, and released to approved specifications.There is no indication that a design or manufacturing issue has caused the complaint condition.Additional monitoring for any potential safety signals will be conducted through complaint trending and other post-market safety surveillance activities.Device history review (dhr): a manufacturing record evaluation was performed for the finished device product code: 04.045.870s-us lot number: 80454p8 it was electronically reviewed and no nonconformances/manufacturing irregularities were identified during the manufacturing process.The product was released on: 09 sep 2025 manufacturing site: jabil bettlach expiry date: 01 sep 2035.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
END-CAP F/TFNA 0
Common Device Name
ROD, FIXATION, INTRAMEDULLARY AND ACCESSORIES
Manufacturer (Section D)
SYNTHES GMBH
eimattstrasse 3
oberdorf 4436
SZ  4436
Manufacturer (Section G)
WERK BETTLACH (CH)
muracherstrasse 3
bettlach 2544
SZ   2544
Manufacturer Contact
elba bello
1302 wright lane east
west chester, PA 19380
9083863534
MDR Report Key23920758
Report Number8030965-2025-13050
Device Sequence Number15706496
Product Code HSB
UDI-Device Identifier10886982296054
UDI-Public(01)10886982296054(17)350901(10)80454P8
Combination Product (Y/N)N
Initial Reporter CountryJA
PMA/510(K) Number
K160167
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Foreign,Health Professional,Company Representative
Initial Reporter Occupation Other Health Care Professional
Type of Report Initial,Followup,Followup
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Catalogue Number04.045.870S
Device Lot Number80454P8
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Follow-Up
Initial Date Received by Manufacturer 12/10/2025
Supplement Date Received by Manufacturer01/14/2026
01/30/2026
Initial Report FDA Received Date12/30/2025
Supplement Report FDA Received Date01/16/2026
02/03/2026
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured09/09/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown